Opiate withdrawal symptoms means the number of symptoms that manifest after quitting or drastically cutting down opiate drug use following heavy long term use.
Opiate drugs could result in physical dependence. What this means is that people depend on the drug to avoid symptoms of withdrawal. After a while, larger amounts of the drug are required to produce a similar effect.
The time it will take in becoming physically dependent differs with each person.
Once a user quits the drugs, the body requires time to recover, and this is when withdrawal symptoms come about. Opiate withdrawal symptoms can happen whenever any heavy long term use is stopped or cut down.
Opiate withdrawal symptoms differ from one person to another. Opiate withdrawal symptoms tend to be very unpleasant but for most people aren’t life-threatening. But according to the degree and duration of use, opiate withdrawal might lead to life-threatening complications. The main complication is relapse. The majority of opiate overdose fatalities happen to those who have just quit or detoxified. Due to the fact withdrawal lowers tolerance to the drug, people who have just undergone withdrawal could overdose on a smaller dose than they would once take.
Although opiate withdrawal symptoms are generally physical, the pain together with the discomfort caused by opiate detoxification can result in serious side effects which are mainly psychological. Psychological side effects which can include severe depression are often the main motivators that can cause individuals to relapse.
Opiate withdrawal symptoms could manifest hours after a person quits opiates suddenly or even slowly quits. Opiate withdrawal symptoms typically begin within twelve hours of last heroin use and within thirty hours of last methadone exposure.
Some opiate drugs are heroin, codeine, morphine, Oxycontin, methadone and Dilaudid.
Early opiate withdrawal symptoms include:
• Runny nose
• Increased tearing
• Muscle aches
Late opiate withdrawal symptoms include:
• Abdominal cramping
• Goose bumps
• Dilated pupils
Reference for: Opiate Withdrawal Symptoms